Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Sep 24, 2020, 2:52 PM MDT for 5 counties in Colorado. It took effect at Sep 25, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2020, 2:52 PM MDT (20:52 UTC)
- In effect from
- Sep 25, 2020, 12:00 PM MDT
- Expired
- Sep 25, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, El Paso County, CO, Fremont County, CO, Lake County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS85 KPUB 242052 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MDT Thu Sep 24 2020 ...A Red Flag Warning is in effect from 12 noon until 8 PM Friday, for gusty winds, low humidity, high Haines indices and dry fuels for fire weather zones 220...221 AND 222...which includes Lake, Chaffee, Fremont and Teller county, and western El Paso county... COZ220>222-251300- /O.NEW.KPUB.FW.W.0051.200925T1800Z-200926T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 252 PM MDT Thu Sep 24 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR FIRE WEATHER ZONES 220...221 AND 222... The National Weather Service in Pueblo has issued a Red Flag Warning which is in effect from noon to 8 PM MDT Friday. * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
4 follow-up statements
837 WWUS85 KPUB 250952 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 352 AM MDT Fri Sep 25 2020 ...A Red Flag Warning is in effect from 12 noon until 8 PM MDT today for gusty winds, low humidity, high Haines indices and dry fuels for fire weather zones 220, 221 and 222, which includes Lake, Chaffee, Fremont and Teller Counties, and western El Paso County... COZ220>222-260200- /O.CON.KPUB.FW.W.0051.200925T1800Z-200926T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 352 AM MDT Fri Sep 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221 AND 222... * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
775 WWUS85 KPUB 252120 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 320 PM MDT Fri Sep 25 2020 ...A Red Flag Warning is in effect from 12 noon until 8 PM MDT today for gusty winds, low humidity, high Haines indices and dry fuels for fire weather zones 220, 221 and 222, which includes Lake, Chaffee, Fremont and Teller Counties, and western El Paso County... ...A Red Flag Warning is in effect from 11 AM until 8 PM MDT Saturday for gusty winds, low humidity, high Haines indices and dry fuels for fire weather zones 220, 221 and 222, which includes Lake, Chaffee, Fremont and Teller Counties, and western El Paso County... COZ220>222-261330- /O.NEW.KPUB.FW.W.0052.200926T1700Z-200927T0200Z/ /O.CON.KPUB.FW.W.0051.000000T0000Z-200926T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 320 PM MDT Fri Sep 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221 AND 222... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONES 220...221 AND 222... * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...West 15 to 25 mph with gusts up to 35 to 45 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
854 WWUS85 KPUB 252246 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 446 PM MDT Fri Sep 25 2020 ...A Red Flag Warning remains in effect until 8 PM MDT today for gusty winds, low humidity, high Haines indices and dry fuels for fire weather zones 220, 221 and 222, which includes Lake, Chaffee, Fremont and Teller Counties, and western El Paso County... ...A Red Flag Warning has been issued from 11 AM until 8 PM MDT Saturday for gusty winds, low humidity, high Haines indices and dry fuels for fire weather zones 220, 221 and 222, which includes Lake, Chaffee, Fremont and Teller Counties, and western El Paso County... COZ220>222-261330- /O.NEW.KPUB.FW.W.0052.200926T1700Z-200927T0200Z/ /O.CON.KPUB.FW.W.0051.000000T0000Z-200926T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 446 PM MDT Fri Sep 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221 AND 222... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONES 220...221 AND 222... * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...West 15 to 25 mph with gusts up to 35 to 45 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
739 WWUS85 KPUB 260203 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 803 PM MDT Fri Sep 25 2020 ...A Red Flag Warning remains in effect from 11 AM until 8 PM MDT on Saturday for gusty winds, low humidity, high Haines indices and dry fuels for fire weather zones 220, 221 and 222, which includes Lake, Chaffee, Fremont and Teller Counties, and western El Paso County... COZ220>222-261815- /O.EXP.KPUB.FW.W.0051.000000T0000Z-200926T0200Z/ /O.CON.KPUB.FW.W.0052.200926T1700Z-200927T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- 803 PM MDT Fri Sep 25 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR FIRE WEATHER ZONES 220...221 AND 222... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 220...221 AND 222... * Affected Area...Fire Weather Zones 220...221 and 222. * Winds...West 15 to 25 mph with gusts up to 35 to 45 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 24, 2:51 PM MDT, 1 minute earlier.
Area forecast discussion, Sep 24, 2:51 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 251 PM MDT Thu Sep 24 2020 .SHORT TERM...(This evening through Friday) Issued at 250 PM MDT Thu Sep 24 2020 Currently... Except for a band of mid/high level cloudiness extending over the Pikes Peak region back into the C mtns, skies were clear across the region. Temps were once again quite warm at 2 pm with readings in the 80s across the plains with a few 90s over the far eastern counties. Valleys were in the 70s, with 50s and 60s over the high terrain. Tonight... mainly clear skies are anticipated with temps dropping into the lower 50s over most of the plains except upper 50s adjacent to the s mtns. Valleys will fall into the 30s and 40s. Tomorrow... main concern for tomorrow is increasing winds over parts of the region, mainly in the mtns N of highway 50. With humidity values rather low, drought conditions and winds reaching critical criteria for fire weather, a RED FLAG warning has been issued for all high terrain areas along and N of US 50. Otherwise, it is going to be hot with max temps approaching the century mark over the lower ark rvr valley. Would not be too surprised if record high temps are reached at all of our 3 primary sites, KCOS, KALS and KPUB. Winds tomorrow over the high terrain should be from the west and be breezy, while the plains will likely see traditional upslope component to the sfc wind fields. Windiest areas in the mtns will likely be the central mtns along the CONTDVD. Records for our primary sites can be found at: weather.gov/pub/additionalClimateLinks \/Hodanish .LONG TERM...(Friday night through Thursday) Issued at 250 PM MDT Thu Sep 24 2020 Friday night-Sunday night...Some possible big changes in the forecast through the upcoming weekend, as latest models agree on a slower timing of eastern Pacific energy translating across the Pacific Northwest and Northern Tier on Saturday. However, the latest operational ECMWF and its ensemble data are indicating this system dropping much further south and west across the Rockies through the day Sunday, as compared to the NAM, GFS and Canadian models, though these models are starting to trend slower and more amplified with their respective solutions. With that said, moderate westerly flow aloft across the region Friday night and Saturday will keep warm, dry and breezy conditions across the area through the day Saturday, with the potential for critical fire weather conditions across portions of south central Colorado once again Saturday afternoon. Saturday now looks to be another very warm day across the area, with highs similar to Friday's near record temperatures. Current records for Saturday September 26th are 81F in 2015 for Alamosa, 87F in 2001 for Colorado Springs and 93F in 2001 for Pueblo. For Sunday, have stayed close to the latest NBM solution, which has started the trend of a stronger cold front moving across the area through the day Sunday, with temperatures some 10-20 degrees colder than Saturday, most notable across the eastern plains. NBM also introduces slight chance pops to the eastern mountains and plains through the day Sunday and especially Sunday night, though I did increase the expected northerly winds behind the front on Sunday. However, if models continue to trend towards the current EC solution, we will need to drastically increase pops and cool temperatures, with the potential for snow accumulations across portions of the eastern mountains and lower eastern slopes Sunday night. Time will tell. Monday-Thursday....Weak to moderate northwest flow remains progged across the region through the middle of next week, as a broad upper trough carves out across the Central Conus and a large area of high pressure builds across the West Coast. This pattern looks to keep dry weather in place with temperatures generally running around seasonal levels. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 250 PM MDT Thu Sep 24 2020 VFR conditions are anticipated during the next 24 hours at all 3 taf sites; KPUB, KALS and KCOS. Winds will be light and diurnally driven. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Friday for COZ220>222. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Sep 24, 11:14 AM MDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1114 AM MDT Thu Sep 24 2020 COZ058>089-093>099-251715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1114 AM MDT Thu Sep 24 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday For Friday, near critical fire weather conditions will occur across the central mountains as winds will be westerly at 10 to 20 mph with a few gusts to 25 mph, and minimum humidity values will reach down to 10 to 20 percent. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. Hodanish
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.